Monday, October 28, 2013

Fluoxetine (Prodep) discontinuation

I am 26 years old suffering from Fibromyalgia from 5 years. Last year I met Rheumatologist and he kept me on Prodep - 20 mg. I took this about 1 and half year daily once. But from 6 months i donot have much pain, even though doctor is telling me to take the medicine. So i switched on to Homeopathy and it is working well. So i discontinued taking prodep 20 mg from a 15 days and suddenly i gained 3 kg weight and also my face and hands have been swollen. Please give me suggestion regarding this.


Prodep (Flucoxetine) cause loss of appetite. Therefore, discontinuing it may have increased your appetite, which increased the weight. Swollen hands and face may be due to homeopathic medications. Discontinuation of it won't cause such symptoms. 

TSH and Prodep (Fluoxetine)


I have stop takin prodep20 since a month will my tsh or hormone change?is it better to take prodep instead of thyroid med. I am getting uti infection mouth ulcers gas problem. Earlier my tsh was normal but cholestrol was a little high pl send a reply at the earliest thank you


There is no relationship between taking Prodep (Flouxetine) and TSH. Prodep is not a replacement for Thyroid medication Thyroxin. Prodep can cause gastitis and nausea. Mouth ulcers may be due to stress. 

Saturday, October 26, 2013

Vomiting with Clomfranil

  • Question,

    Hi Doc! My mother is a depression patient and used to stress and tensions on small matters. M concerned about her health.She is 52 now. She took medicine named Clomfranil 25 (Clomipramine hydrochloride) earlier. Initially she was OK with it and after some sign of improvement she discontinued using it but after sometime when again she used it, it didn't suit her and she had vomiting so she didn't use it again. Now another doctor has prescribed her tablet named (Prodep) for stress and anxiety. Please tell me whether this medicine will suit her or not. Will there be any side effects for her like vomiting,insomnia or nausea etc.
    I am waiting for your reply.


    Prodep or fluoxetine has fewer side effects than Clomipramine. However, it can cause nausea and vomiting. It is a common side effect. Prodep does not cause drowsiness and dry mouth. These side effects are common with Clomipramine. 

    Further reading
  • hi i have a creamy yellowish discharge it doesn't smell,i am a little sore but that's it any advice?


    • May be due to bacterial vaginitis. 

Cramps and pins needles in a child with diarrhea


hi i was wondering if you could help advise, i have a 2yr old daughter who is dairy and lactose intolerant, and also has abnormal stools very loose and complete with her previous meal that are still under investigation for, she is on imodiub syrup 10ml 4xs a day at the moment to try, but whats worrying me is shes having what i think are cramps or pins and needles, every day and during the night in both her hands and feet, screams with the pain until i rub them and they go


Wonder whether your child is having electrolyte imbalance due to diarrhea. You can try giving some salts and fruit juice containing potassium. Electrolyte imbalance cause muscle cramps and pins and needles. If it is severe your child may need to undergo certain blood tests such as serum electrolytes.